Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 237, NWS Pittsburgh, PA

September 18, 2002Monroe County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 18, 2002, 10:07 PM EDT for Monroe County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2002, 10:07 PM EDT (02:07 UTC)
Expired
Sep 18, 2002, 10:45 PM EDT
In force
38 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Monroe County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2002-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2002-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1423 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WUUS51 KPBZ 190207
SVRPBZ
OHC111-190245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1007 PM EDT WED SEP 18 2002

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN OHIO

* UNTIL 1045 PM EDT

* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CLARINGTON...MOVING
  NORTHEAST AT 30 MPH.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:20 PM EDT, 7 hours 47 minutes earlier.

Area forecast discussion, Sep 18, 2:20 PM EDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT WED SEP 18 2002

VORT LOBE THAT GENERATED SOME SPOTTY PRCIP IS MOVING THROUGH ATTM
BUT IS BEING DISSIPATED AS IT RUNS INTO STUBBORN RIDGE. COULD STILL
BE SOME CNVECTION TO FIRE UP IN THE WARMER AND SOMEWHAT MORE
UNSTABLE AIR TO THE SW AND AGAIN AS NEXT SHORT WV MOVING IN FROM
INDIANA LATER TONIGHT. WILL BROADBRUSH AND KEEP IN CHCS OVNGHT. IN
SW FLOW FOR THE NEXT 48 HOURS WITH INTERMITTENT SHORT WVS MOVING
ACROSS ERN RIDGE. HARD TO PINPOINT PERIOD WHEN IT MAY NOT PRCIPITATE
BUT BEST CHANCE NOW LOOKS TO BE FRIDAY NIGHT INTO SAT AS STRONGER
SHORT WV TRANSITS THRU. WILL GO LIKELY FRIDAY NIGHT AND CHC SAT.
MODELS STILL SHOW A SLOWER FRONT FOR SAT WITH PRECIP LINGERING. SOME
CLEARING FOR SUN AS RIDGE BUILDS EWRD.
TEMPS SIMILAR ON ALL MOS NOS AND WILL BE FOLLOWED.

PIT   62  81  64  82 /  30  40  40  50
HLG   62  82  63  82 /  40  40  40  50
MGW   62  83  65  80 /  30  40  40  50
ZZV   64  84  66  82 /  40  50  40  50
PHD   63  83  64  83 /  40  50  40  50
FKL   59  79  61  78 /  30  40  40  50
DUJ   58  76  60  74 /  20  50  30  50
LBE   62  79  64  79 /  30  40  40  50
BTP   60  79  63  79 /  30  40  40  50
IDI   59  78  62  78 /  20  50  30  50
ODM   56  78  57  73 /  30  40  30  50

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

RWH

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.